Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 31, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 7, 2005, 6:22 PM CDT for Forest County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 6:22 PM CDT (23:22 UTC)
- Expired
- Jun 7, 2005, 7:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Forest County, WI
The radar
The Green Bay radar (KGRB), 131 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 072322 SVRGRB WIC041-080015- /O.NEW.KGRB.SV.W.0031.050607T2322Z-050608T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 622 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOREST COUNTY IN NORTHEAST WISCONSIN * UNTIL 715 PM CDT * AT 618 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED NEAR LAONA...OR ABOUT NEAR CRANDON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAONA BY 630 PM... CAVOUR AND BLACKWELL BY 635 PM... ARMSTRONG CREEK BY 700 PM... TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4570 8894 4546 8885 4541 8844 4571 8845 $$ HELMAN
1 follow-up statement
000 WWUS53 KGRB 072330 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 630 PM CDT TUE JUN 7 2005 WIC041-080015- /O.CON.KGRB.SV.W.0031.000000T0000Z-050608T0015Z/ FOREST WI- 630 PM CDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR FOREST COUNTY... AT 626 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR LAONA...OR ABOUT 10 MILES EAST OF CRANDON...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BLACKWELL BY 635 PM... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4570 8894 4546 8885 4541 8844 4571 8845 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:45 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 7, 2:45 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT TUE JUN 7 2005 .SHORT TERM...TNGT AND WED. MAIN FCST CONCERN TO BE SVR CONVECTIVE TRENDS AS SEVERAL ROUNDS OF TSTMS TO AFFECT NE WI NXT 24 TO 30 HRS. THE 18Z MSAS SFC ANALYSIS PLACED A WRMFNT ACROSS CNTRL WI (THO CURRENT CONVECTION MAKING THIS FNT RATHER WAVY ATTM). A QUASI-STNRY BNDRY WAS DRAPED ACROSS EXTREME NRN WI WWD INTO CNTRL MN WHILE YET ANOTHER NE-SW ORIENTATED BNDRY WAS LOCATED ACROSS MN. WARM TEMPS AND DEEP LOW LVL MSTR WAS LOCATED SOUTH OF THE WRMFNT WHERE ATM HAS BECOME VERY UNSTABLE. RADAR MOSAIC SHOWED ONE CONVECTIVE COMPLEX OVR CNTRL WI FROM LAST NGTS STORMS WHILE NEW CONVECTION WAS BREAKING OUT ACROSS MN WHERE SEVERAL BOUNDARIES HAVE INTERSECTED. CURRENT CONVECTION WL CONT INTO ERN WI LATE THIS AFTERNOON ALONG INSTABILITY AXIS AND EXIT THE AREA EARLY THIS EVENING. ANTICIPATE CONVECTION ACROSS MN TO INCREASE IN AREAL COVERAGE AND INTENSITY THIS EVENING WHERE 50 KT LOW LVL JET...VERY STEEP LAPSE RATES AND CURRENT BOUNDARIES INTERACT. TSTMS SHOULD THEN MOVE E-SE ALONG AND NORTH OF THE SLOW NWD MOVG WRMFNT WHICH IS PROGGED TO REACH NRN WI BY 12Z WED. MAY HAVE TO DEAL WITH ANOTHER ROUND OF SVR LTR THIS EVENING INTO THE OVRNGT HRS AS EXPECTED MCS ROLLS INTO THE RGN. DAMAGING WNDS/LRG HAIL TO BE THE PRIMARY THREAT. MCS MAY STILL BE IN OUR VCNTY TO START THE DAY ON WED...BUT WEAKEN QUICKLY AS IT OUTRUNS BETTER INSTABILITY. ATTN TURNS TO THE PLAINS ONCE AGAIN WHERE A STG SHRTWV TROF TO MOV INTO ND AND PUSH A CDFNT INTO THE UPR MIDWEST. WRMFNT IN THE MEANTIME WL REMAIN ACROSS NRN WI AND ACT AS A POOLING FEATURE FOR MSTR. BY WED AFTERNOON...CLDS SHOULD HAVE BROKEN UP ENUF TO ALLOW SUFFICIENT HEATING TO TAKE PLACE. TEMPS BACK INTO THE 80S WITH MID 60S DEW POINTS WL ALLOW CAPES OF 2000 TO 3000 J/KG. STORMS SHOULD RE-FIRE AHD OF THE CDFNT AND MOV INTO THE WRN GREAT LKS. LRG HAIL TO BE THE MAIN THREAT OVR NE WI WITH ISOLATED TORNADOES PSBL ACROSS NRN WI WHERE WRMFNT TO RESIDE. FINALLY...WL HAVE TO WATCH PCPN TOTALS OVR THE NXT 24 HRS AS ANY SLOW MOVG BOUNDARIES MAY ACT TO FOCUS SEVERAL ROUNDS OF TSTMS OVER THE SAME AREA. DUE TO ABUNDANT MSTR IN THE AIR...LOCALLY HVY RAINFALL IS PSBL. .LONG TERM...WED NIGHT THROUGH NEXT TUESDAY. PCPN CHCS THROUGH THE PERIOD WILL BE THE MAIN CHALLENGE. WITH A PERSISTENT ACTIVE SW FLOW ALOFT AND POTENTIAL BOUNDARIES ALSO IN THE AREA...PLENTY OF TSRA CHCS. WILL ATTEMPT TO REMOVE PCPN CHCS FROM A FEW OVERNIGHT AND MORNING PERIODS WHERE WAA IS PROGGED TO BE NIL. WHILE AFTERNOON CHCS WARRANTED DUE TO BOUNDARY AND INSTABILITY...BEST WAA EVENT FROM WED NIGHT THROUGH FRIDAY APPEARS TO BE THUR NIGHT. TIMING OF WAA EVENT TYPE CONVECTION FOR THE WEEKEND AND ON A BIT TOO FAR OUT DUE TO UNKNOWN LOCATION OF ANY BOUNDARIES. WITH THE ACTIVE PATTERN AND PCPN CHCS...WILL PROBABLY NEED TO MONITOR FOR FLOODING. SO FAR PCPN COVERAGE HAS BEEN SCATTTERED. MAY WAS RATHER DRY SO THE FORECAST AREA CAN HANDLE SOME RAIN AT THIS TIME. TEMPERATURES WILL OBVIOUSLY BE AFFECTED FROM LOCATION OF BOUNDARIES... AND CONVECTIVE CLOUD DEBRIS. WILL CONTINUE NEAR OR SLIGHTLY ABOVE NORMAL LEVELS. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/TDH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 7, 4:30 AM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT TUE JUN 7 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 430 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WARM AND HUMID AIR MASS WILL SURGE BACK TOWARD THE AREA TODAY AND TONIGHT. THE AIR MASS WILL INTERACT WITH A FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE RISK OF SEVERE WEATHER SHOULD START DURING THE EARLY AFTERNOON...AND WILL THEN CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM WEDNESDAY THROUGH NEXT MONDAY...WITH A CHANCE OF THUNDERSTORMS THROUGHOUT THIS PERIOD. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-564-081100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 430 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT A WARM AND HUMID AIR MASS WILL SURGE BACK TOWARD THE AREA TODAY AND TONIGHT. THE AIR MASS WILL INTERACT WITH A FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE RISK OF SEVERE WEATHER SHOULD START DURING THE EARLY AFTERNOON...AND WILL THEN CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM WEDNESDAY THROUGH NEXT MONDAY...WITH A CHANCE OF THUNDERSTORMS THROUGHOUT THIS PERIOD. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. SKOWRONSKI/KURIMSKI WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 7, 1:23 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
123 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL WISCONSIN RAPIDS 44.40N 89.84W
06/07/2005 0.75 INCH WOOD WI AMATEUR RADIO
&&
AUSTINSpecial weather statement, Jun 7, 1:45 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT TUE JUN 7 2005 WIZ020-031-036>040-045-048>050-072100- MENOMINEE-SHAWANO-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA... OSHKOSH...CHILTON AND TWO RIVERS 145 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 4 PM CDT... SEVERE THUNDERSTORM WATCH NUMBER 425 IS IN EFFECT UNTIL 4 PM CDT FOR CENTRAL AND EAST CENTRAL WISCONSIN. STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE ACROSS THE FOLLOWING COUNTIES... MENOMINEE... SHAWANO... PORTAGE... WAUPACA... OUTAGAMIE... BROWN... KEWAUNEE... WAUSHARA... WINNEBAGO... CALUMET... MANITOWOC... WIZ030-035-072100- MARATHON-WOOD- INCLUDING WAUSAU AND WISCONSIN RAPIDS 145 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT... THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS ENDED ACROSS THE FOLLOWING COUNTIES... MARATHON... WOOD... KALLAS WEATHER.GOV/GREENBAY
Local storm report, Jun 7, 2:25 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
225 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL WAUTOMA 44.06N 89.28W
06/07/2005 0.50 INCH WAUSHARA WI TRAINED SPOTTER
0220 PM HAIL WAUTOMA 44.06N 89.28W
06/07/2005 0.25 INCH WAUSHARA WI LAW ENFORCEMENT
&&
AUSTINSpecial weather statement, Jun 7, 3:15 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT TUE JUN 7 2005 WIZ038>040-048>050-072100- OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING APPLETON...GREEN BAY...ALGOMA...OSHKOSH...CHILTON AND TWO RIVERS 315 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 4 PM CDT... SEVERE THUNDERSTORM WATCH NUMBER 425 IS IN EFFECT UNTIL 4 PM CDT FOR EAST CENTRAL WISCONSIN. STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE ACROSS THE FOLLOWING COUNTIES... OUTAGAMIE... BROWN... KEWAUNEE... WINNEBAGO... CALUMET... MANITOWOC... WIZ020-031-036-037-045-072100- MENOMINEE-SHAWANO-PORTAGE-WAUPACA-WAUSHARA- INCLUDING STEVENS POINT AND WAUTOMA 315 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT... THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS ENDED ACROSS THE FOLLOWING COUNTIES... MENOMINEE... SHAWANO... PORTAGE... WAUPACA... WAUSHARA... KALLAS WEATHER.GOV/GREENBAY
Special weather statement, Jun 7, 4:05 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 405 PM CDT TUE JUN 7 2005 WIZ038>040-048>050-072120- OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING APPLETON...GREEN BAY...ALGOMA...OSHKOSH...CHILTON AND TWO RIVERS 405 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED... SEVERE THUNDERSTORM WATCH NUMBER 425 HAS EXPIRED FOR THE FOLLOWING COUNTIES... OUTAGAMIE... BROWN... KEWAUNEE... WINNEBAGO... CALUMET... MANITOWOC... NO WATCHES ARE CURRENTLY IN EFFECT FOR CENTRAL AND NORTHEAST WISCONSIN. KIECKBUSCH WEATHER.GOV/GREENBAY
Special weather statement, Jun 7, 5:45 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 545 PM CDT TUE JUN 7 2005 WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-080500- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH AND CHILTON 545 PM CDT TUE JUN 7 2005 ...TORNADO WATCH IN EFFECT FOR MOST OF CENTRAL AND NORTHEAST WISCONSIN UNTIL MIDNIGHT... TORNADO WATCH NUMBER 430 IS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES... VILAS... ONEIDA... FOREST... FLORENCE... MARINETTE... LANGLADE... LINCOLN... MENOMINEE... OCONTO... MARATHON... SHAWANO... WOOD... PORTAGE... WAUPACA... OUTAGAMIE... BROWN... WAUSHARA... WINNEBAGO... CALUMET... SEVERE THUNDERSTORMS WITH DAMAGING WIND...LARGE HAIL AND TORNADOES ARE POSSIBLE THROUGHOUT THE WATCH AREA THIS EVENING. KIECKBUSCH WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 12:42 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 34 min |
| Jun 7, 2:10 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 35 min |
| Jun 7, 6:19 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 56 min |
| Jun 7, 6:27 PM CDT | Tornado Warning | GRB | Lincoln | 45 min |
| Jun 7, 6:34 PM CDT | Tornado Warning | GRB | Forest | 41 min |
| Jun 7, 6:47 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 52 min |
| Jun 7, 6:59 PM CDT | Tornado Warning | GRB | Marinette | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.